Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 79, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 8:18 PM CDT for Nowata County, Oklahoma. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 10, 1994, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 110119 SVRTUL OKC105-110200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 818 PM CDT SUN APR 10 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY AT 815 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF DEWEY. MOVEMENT WAS NORTHEAST AT 40 MILES AN HOUR. THE TOWN OF LENAPAH IS IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE TfHUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:37 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN APR 10 1994 STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION. HV BEEN CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT. AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT. WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES. NGM HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN. AVN MVS LOW THRU AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND. WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS SIGNIFICANT PCPN IS PSBL. /15 .TUL...FFA ZNS 54>67.
In the hours before
Special weather statement, Apr 10, 4:14 PM CDT, 4 hours 4 minutes before
OKC101-111-143-145-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT SUN APR 10 1994 AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM TO BECOME SEVERE. PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 3 hours 42 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN APR 10 1994 TIME(CDT) COUNTY EVENT 250 PM PAWNEE NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC. 302 PM PAWNEE NICKLE SIZE HAIL IN MARAMEC. 330 PM OSAGE QUARTER SIZE HAIL JUST SOUTH OF HOMINY. 356 PM TULSA HALF DOLLAR SIZE HAIL IN OWASSO. 310 PM CREEK DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 2 hours 46 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
340 PM NOWATA QUARTER SIZE HAIL IN LENAPAH.
440 PM NOWATA NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.
441 PM WASHINGTON NICKLE SIZE HAIL 3 MILES SOUTH OF
BARTLESVILLE.
451 PM CRAIG QUARTER SIZE HAIL IN VINITA.
425 PM PAWNEE 60 TO 70 MPH WINDS BLEW DOWN TREES
AND POWER LINES IN PAWNEE.Local storm report, Apr 10, 7:05 PM CDT, 1 hour 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
540 PM WASHINGTON BASEBALL SIZE HAIL IN BARTLESVILLE.
544 PM WASHINGTON 70 MPH WIND IN BARTLESVILLE...
DAMAGE WAS DONE TO THE WAL MART STORE
IN BARTLESVILLE
WINDOWS WERE BLOWN OUT OF HOMES IN
BARTLESVILLE
530 PM TULSA QUARTER SIZE HAIL IN SOUTHEAST TULSA
AT 38TH STREET AND 142 AVENUE.
540 PM ROGERS DIME SIZE HAIL IN CATOOSA.
540 PM OSAGE TENNIS BALL SIZE HAIL AT THE AIRPORT
IN BARTLESVILLE.Local storm report, Apr 10, 7:12 PM CDT, 1 hour 6 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
500 PM OSAGE DIME SIZE HAIL IN OKESA.
510 PM OSAGE TREES AND POWER LINES DOWNED
IN WYNONA...WITH ROOF DAMAGE
TO SOME HOUSES AND WINDOWS BLOWN
OUT OF A FEW HOUSES.
440 PM OSAGE A HAM RADIO OPERATOR REPORTED
THAT A TORNADO TOUCHED DOWN ON
THE WEST END OF SKIATOOK LAKE AND
SUCKED WATER UP INTO THE AIR.Special weather statement, Apr 10, 8:12 PM CDT, 6 minutes before
OKZ054>077-112000- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 810 PM CDT SUN APR 10 1994 SHORT TERM UPDATE... AT 8PM A FRONTAL SYSTEM WAS STALLED ACROSS EASTERN OKLAHOMA FROM NEAR WEST SILOAM SPRINGS IN DELAWARE COUNTY TO JUST SOUTH OF HENRYETTA IN SOUTHERN OKMULGEE COUNTY. THIS FRONT IS LIKELY TO REMAIN ABOUT STATIONARY DURING THE NIGHT AS LOW PRESSURE IN EXTREME SOUTHEAST NEW MEXICO BEGINS TO TRACK NORTHEAST...TO BE IN SOUTH CENTRAL OKLAHOMA BY EARLY MONDAY. AS THE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE APPROACHES...THE WINDS ALOFT OVER EASTERN OKLAHOMA WILL TEND TO INCREASE. ALONG AND SOUTH OF THE STALLED FRONT THE AIR IS WARM AND VERY UNSTABLE WITH TEMPERATURES AT EARLY EVENING IN THE UPPER 70S. THIS UNSTABLE AIR WAS BEING LIFTED OVER THE FRONT BY SOUTHERLY WINDS JUST ABOVE GROUND LEVEL. AS THIS FLOW OF AIR INCREASES AND THE UPPER LEVEL DISTURBANCE APPROACHES DURING THE NIGHT...THUNDERSTORM ACTIVITY WILL TEND TO INCREASE AGAIN DURING THE LATE EVENING AND NIGHT TIME HOURS. THIS INCREASE IN ACTIVITY WILL MOST LIKELY OCCUR ALONG AND NORTH OF THE FRONT IN NORTHEAST OKLAHOMA. THERE IS HOWEVER SOME POTENTIAL FOR STORMS TO DEVELOP IN NORTH CENTRAL TEXAS AND EFFECT SOUTHEAST OKLAHOMA LATE TONIGHT. THE ATMOSPHERE IS EXPECTED TO REMAIN VERY UNSTABLE DURING THE NIGHT. THE INCREASING WINDS ALOFT WILL MAINTAIN A VERY FAVORABLE WIND PROFILE. THE RESULT WILL BE A CONTINUED POTENTIAL FOR SEVERE WEATHER WITH ANY STORMS THAT FORM TONIGHT. THE DEGREE OF INSTABILITY AND FAVORABLE WIND PROFILE SUGGEST THAT TORNADOES WILL BE POSSIBLE...ALONG WITH LARGE HAIL AND DAMAGING WINDS. SPOTTERS IN NORTHEAST OKLAHOMA SHOULD REMAIN ON ALERTD AND SPOTTERS IN SOUTHEAST OKLAHOMA SHOULD BE READY FOR ACTIVATION LATE TONIGHT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.